Georgia, 2013

Damaging Winds in Georgia, June 27, 2013

June 27, 2013 · NWS CHS · 4 events in 3 counties and zones

An upstream shortwave, a seabreeze pinned along the coast and outflow boundaries supported numerous thunderstorms within an environment characterized by MLCAPE exceeding 3000 j/kg and downdraft CAPE ranging between 800-1200 j/kg. One complex of thunderstorms impacted areas along I-16 and the Savannah area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

An upstream shortwave, a seabreeze pinned along the coast and outflow boundaries supported numerous thunderstorms within an environment characterized by MLCAPE exceeding 3000 j/kg and downdraft CAPE ranging between 800-1200 j/kg. One complex of thunderstorms impacted areas along I-16 and the Savannah area. Most reports included damaging winds, where brief wet microbursts blew down trees and power lines at scattered locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 27, 3:17 PM EST, 1 minute earlier.

Area forecast discussion, Jun 27, 3:17 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT THU JUN 27 2013

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST THROUGH FRIDAY...THEN
STALL AND EVENTUALLY DISSIPATE BEFORE REACHING THE AREA OVER THE
WEEKEND. OTHERWISE...ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE
MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AN UPPER LEVEL TROUGH AND ASSOCIATED VORT MAX WILL CONTINUE TO
TRACK EAST AND CROSS THROUGH THE FORECAST AREA THIS EVENING. AT
THE SAME TIME...SURFACE LOW PRESSURE WILL STRENGTHEN INLAND.
SHOWERS AND THUNDERSTORMS HAD DEVELOPED BY LATE AFTERNOON...AND
EXPECTING COVERAGE TO INCREASE FROM THE WEST TOWARDS THE EVENING.
PRECIPITABLE WATER VALUES AROUND 2 INCHES...CAPE VALUES AROUND
3000 J/KG...AND GOOD FORCING FROM THE SHORTWAVE COULD SUPPORT A
FEW SEVERE STORMS THIS EVENING. SPC HAS RECENTLY EXPANDED THE
SLIGHT RISK TO INCLUDE ALMOST THE ENTIRE FORECAST AREA...JUST
CLIPPING MCINTOSH COUNTY IN GA. PRIMARY THREAT WILL BE DAMAGING
WIND GUSTS...SEEING DCAPE VALUES BETWEEN 800 AND 1000 J/KG AND
STEEP LOW LEVEL LAPSE RATES. LARGE HAIL WILL ALSO BE POSSIBLE IN
STRONGER UPDRAFTS... HOWEVER WET BULB ZERO HEIGHTS AROUND 13 KFT
ARE A LITTLE HIGH. CONTINUED LIKELY POPS THIS EVENING THEN
GRADUALLY DECREASING THROUGH THE OVERNIGHT PERIOD.

TEMPERATURES TONIGHT WILL BE A COUPLE DEGREES HIGHER THAN
NORMAL...WITH LOWS RANGING FROM THE MIDDLE 70S INLAND...TO THE
UPPER 80S TOWARDS THE COAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY AND FRIDAY NIGHT...ATLANTIC HIGH PRESSURE WILL CONTINUE TO
RETREAT EAST WHILE A LARGE UPPER LVL TROUGH POSITIONED OVER THE GREAT
LAKES REGION BEGINS TO DIG TOWARDS THE SOUTHEASTERN UNITED STATES.
THE MORNING SHOULD START OFF RELATIVELY DRY COMPARED TO PREVIOUS
DAYS...ESPECIALLY WITH WEAK NEGATIVE VORTICITY ADVECTION AND A
WESTERLY FLOW ANTICIPATED OVER THE FORECAST AREA...THUS WILL
MAINTAIN PRECIP CAP OF 20-30 POPS OVER THE AREA WITH THE GREATEST
COVERAGE ALONG THE COAST. CHANCES OF SHOWERS AND/OR THUNDERSTORMS
SHOULD THEN INCREASE LATE MORNING INTO THE AFTERNOON AS A WEAK COLD
FRONT ASSOCIATED WITH THE GREAT LAKES LOW EXTENDS SOUTHWARD ALONG
THE MIDLANDS AND PROMOTES SUFFICIENT UPLIFT. CAN NOT RULE OUT AN
ISOLATED STRONGER PULSE TYPE STORM OR TWO WHILE SFC HEATING AND
INCREASING MOISTURE RESULT IN SBCAPES APPROACHING 2500-3000 J/KG. A
FEW THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL GIVEN PWATS OF 1.5 TO
2.0 INCHES. OVERALL HIGH TEMPS WILL RANGE FROM LOW/MID 90S...HIGHEST
INLAND. COVERAGE OF SHOWERS/THUNDERSTORMS SHOULD EXPAND INLAND
FRIDAY NIGHT AS MOISTURE AND LOW LVL WINDS GRADUALLY INCREASE AHEAD
OF THE DIGGING TROUGH TO OUR NORTH. HAVE THEREFORE INCREASED POPS TO
30-50 OVER INLAND AREAS THROUGH MIDNIGHT BEFORE CAPPING THEM AT 40
THROUGH THE REST OF THE NIGHT. OVERNIGHT LOWS SHOULD BE MILD WITH
SOUTHWEST FLOW IN PLACE...IN THE MID/UPPER 70S.

SATURDAY AND SUNDAY...MODELS CONTINUE TO SUGGEST DEEPENING MOISTURE
AND INCREASING ISENTROPIC ASCENT AHEAD OF A STALLING OR DISSIPATING
COLD FRONT LATE THIS WEEKEND. THIS SHOULD RESULT IN A WET PERIOD OF
WEATHER AS WEAK WAVES OF ENERGY PASS OVER THE FORECAST AREA WHILE
THE MID/UPPER LVL TROUGH CURRENTLY POSITIONED OVER THE GREAT LAKES
REGION CONTINUES TO DIG TOWARDS THE SOUTHEAST. TRENDS ARE ALSO
FAVORING A PERIOD OF HEAVY RAINFALL GIVEN PWATS OF 2 TO 2.5 INCHES
AND INCREASING DIVERGENT FLOW ALOFT ASSOCIATED WITH AN H25 JET. HAVE
THEREFORE INCREASED POPS TO 60-70 EACH DAY...WITH GREATEST COVERAGE
OF SHOWERS AND/OR THUNDERSTORMS ANTICIPATED SATURDAY AFTERNOON
THROUGH THE EVENING WHEN A H5 SHORTWAVE PASSES OVER THE AREA.
OVERALL HIGH TEMPS ARE EXPECTED TO BE A FEW DEGREES COOLER THAN
PREVIOUS DAYS GIVEN THE COVERAGE OF SHOWER/THUNDERSTORM ACTIVITY AND
MOSTLY CLOUDY SKIES. HIGH TEMPS SHOULD RANGE IN THE UPPER 80S TO
AROUND 90 EACH DAY...HIGHEST OVER INLAND GEORGIA. OVERNIGHT LOWS
SHOULD RANGE IN THE LOW TO MID 70S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT WITH THE DEPICTION OF AN
ANOMALOUS UPPER LEVEL PATTERN THROUGH MUCH OF THE LONG TERM PERIOD
WHICH SHOULD BRING UNSETTLED CONDITIONS TO THE REGION. A DEEP UPPER
LEVEL TROUGH WILL PREVAIL OVER THE CENTRAL U.S. THROUGH MID-WEEK...
WITH STRONG UPPER LEVEL RIDGING IN PLACE OVER THE WESTERN ATLANTIC.
THE RESULT WILL BE A THE CONTINUED ADVECTION OF DEEP MOISTURE FROM
THE GULF OVER THE REGION AND THE FORECAST WILL GENERALLY SHOW A
40-50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS EACH
DAY...DIMINISHING A BIT AT NIGHT WITH THE LOSS OF DIURNAL HEATING.
THERE IS SOME INDICATIONS THAT THIS PATTERN COULD BEGIN TO
TRANSITION TO A MORE TYPICAL SUMMERTIME PATTERN BY THE END OF THE
LONG TERM PERIOD AS THE UPPER TROUGH ERODES AND THE ATLANTIC RIDGE
EXPANDS OVER THE SOUTHEAST STATES POSSIBLY RESULTING IN LOWER
SHOWER/THUNDERSTORM CHANCES BY THURSDAY.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
EXPECT THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS TO IMPACT THE
TERMINALS THROUGH THE AFTERNOON INTO THE EVENING...THUS HAVE
CONTINUED VCTS. AMENDMENTS WILL LIKELY BE NEEDED AS TRENDS EVOLVE
FURTHER. BRIEF PERIODS OF REDUCED VSBYS/CIGS POSSIBLE WITHIN
HEAVIER RAINFALL. MODELS DO HINT AT DEVELOPMENT BETWEEN THE
00-06Z TIME FRAME...SO HAVE DECIDED TO INCLUDE VCSH WITH THIS
ISSUANCE.

EXTENDED AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
EXPECTED EACH AFTERNOON/EVENING WITH BRIEF REDUCTIONS IN CEILINGS
AND/OR VISIBILITIES POSSIBLE.

&&

.MARINE...
TONIGHT...A TIGHTENED PRESSURE GRADIENT AS A RESULT OF A
STRENGTHENING SURFACE TROUGH INLAND WILL LEAD TO WINDS NEARING SCA
CRITERIA OVERNIGHT. OCCASIONAL GUSTS UP TO 25 KT WILL BE POSSIBLE
MAINLY IN THE NEARSHORE SC WATERS AND OUTER GA WATERS...HOWEVER
GUSTS SHOULD NOT BE FREQUENT ENOUGH TO WARRANT AN ADVISORY AT THIS
TIME. SEAS GENERALLY 3 TO 5 FEET...HIGHEST IN THE OUTER WATERS.

FRIDAY THROUGH MONDAY...ATLANTIC HIGH PRESSURE WILL REMAIN EAST
OF THE COASTAL WATERS INTO EARLY NEXT WEEK WHILE A TROUGH OF LOW
PRESSURE BECOMES POSITIONED INLAND. THIS WILL RESULT IN A
TIGHTENED PRESSURE GRADIENT OVER ALL WATERS...WITH WINDS AND SEAS
APPROACHING SMALL CRAFT ADVISORY THRESHOLDS FOR NORTHERN SC WATERS
AND OUTER GEORGIA WATERS. SHOULD TRENDS CONTINUE A SMALL CRAFT
ADVISORY WILL LIKELY BE NEEDED FOR WATERS ALONG CHARLESTON COUNTY
AND WATERS BEYOND 20 NM FROM THE COAST OF SOUTHEAST
GEORGIA...ESPECIALLY AS 1000MB GEOSTROPHIC WINDS APPROACH 35 KTS
FRIDAY EVENING INTO SATURDAY. CONDITIONS COULD REMAIN CLOSE TO
SMALL CRAFT ADVISORY LEVELS INTO EARLY NEXT WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...ECT
SHORT TERM...DPB
LONG TERM...JAQ
AVIATION...ECT
MARINE...DPB/ECT
Hazardous weather outlook, Jun 27, 3:37 AM EST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
437 AM EDT THU JUN 27 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-281030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
437 AM EDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...THERE IS THE POTENTIAL FOR A FEW SEVERE
THUNDERSTORMS FROM LATE MORNING THROUGH EARLY THIS EVENING ACROSS
SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. THE PRIMARY THREAT
WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE
HAIL. MOST THUNDERSTORMS WILL ALSO PRODUCE FREQUENT CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Jun 27, 12:05 PM EST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
105 PM EDT THU JUN 27 2013

SCZ045-271730-
INLAND BERKELEY-
105 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 130 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 103 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR MOOREFIELD...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MOOREFIELD...PRIOLEAU...CROSS...CROSS CROSS ROADS...CHICORA...
NORTHERN LAKE MOULTRIE...SOUTHERN LAKE MOULTRIE...BONNEAU BEACH...
PINEVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3325 7985 3325 8027 3328 8028 3331 8025
      3334 8025 3335 8024 3338 8025 3339 8024
      3339 8023 3341 8022 3345 7989 3345 7988
TIME...MOT...LOC 1705Z 268DEG 25KT 3332 8018
Special weather statement, Jun 27, 1:24 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
224 PM EDT THU JUN 27 2013

SCZ045-050-052-271915-
CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY-
224 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 315 PM EDT...

AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM JAMESTOWN TO COTE
BAS LANDING TO CHARLESTON EXECUTIVE AIRPORT...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COOPER RIVER MARINA...MEDICAL UNIVERSITY OF SOUTH CAROLINA...WANDO
TERMINAL...PATRIOTS POINT...THE OLD VILLAGE...ION...RIVERTOWNE...
MOUNT PLEASANT TOWNE CENTRE...SEASIDE FARMS...PARK WEST...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3308 7934 3300 7936 3303 7951 3301 7956
      3299 7954 3300 7958 3295 7961 3294 7961
      3293 7961 3297 7956 3290 7958 3275 7984
      3278 7991 3274 7986 3268 7988 3261 8008
      3311 8006 3336 7977 3314 7927
TIME...MOT...LOC 1824Z 271DEG 17KT 3328 7965 3301 7990
          3269 7995
Local storm report, Jun 27, 1:35 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
235 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             CHARLESTON NAVAL COMPLE 32.85N  79.94W
06/27/2013  E0.70 INCH       BERKELEY           SC   TRAINED SPOTTER

            SMALL HAIL WITH DIME SIZE BEING THE MAXIMUM.

&&

EVENT NUMBER CHS1300564

VB
Special weather statement, Jun 27, 2:43 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT THU JUN 27 2013

GAZ099-100-114-115-272045-
BULLOCH-CANDLER-EVANS-TATTNALL-
343 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 445 PM EDT...

AT 341 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CANOE POND TO 10
MILES WEST OF COBBTOWN TO 23 MILES WEST OF ALTAMAHA...MOVING EAST AT
25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CANOE POND...OLIFFTOWN...ALINE...UNION...UNION...METTER MUNICIPLE
AIRPORT...METTER...PARISH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3243 8219 3248 8218 3252 8215 3247 8166
      3217 8188 3195 8219 3196 8222 3218 8219
      3223 8222 3234 8224 3235 8225
TIME...MOT...LOC 1943Z 278DEG 21KT 3244 8215 3226 8230
          3207 8256
Local storm report, Jun 27, 3:16 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND DMG     4 ENE AWENDAW           33.05N  79.55W
06/27/2013                   CHARLESTON         SC   FIRE DEPT/RESCUE

            TREE DOWN ON A POWERLINE IN THE 9300 BLOCK OF OLD
            GEORGETOWN ROAD.

&&

EVENT NUMBER CHS1300565

VB

The radar

The Charleston,SC radar (KCLX), 93 km away, was scanning. The volume nearest the first event began at 20:17 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Candler

When
June 27, 3:18 PM EST to 3:19 PM EST
Where
Candler County, 0.9 mi NE of Excelsior
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
32.330, -81.960

The Candler County 911 call center reported a tree down across Excelsior Church Road near Interstate 16.

Thunderstorm Wind, Bulloch

When
June 27, 3:33 PM EST to 3:34 PM EST
Where
Bulloch County, 1.81 mi SW of Jimps
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
32.360, -81.850

A tree was reported down on Old Register Way.

Thunderstorm Wind, Bulloch

When
June 27, 3:42 PM EST to 3:43 PM EST
Where
Bulloch County, 2.23 mi SE of Collegeboro
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
32.400, -81.750

A tree was reported down on Burkhalter Road.

Thunderstorm Wind, Chatham

When
June 27, 4:34 PM EST to 4:35 PM EST
Where
Chatham County, Bloomingdale
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
32.130, -81.300

The public reported trees and power lines down on Adams Road near Highway 80.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463425, 463426, 463429, 463430.